Georgia, 2010

Drought in Georgia, November 23 to 30, 2010

November 23 to 30, 2010 · NWS TAE · 10 events in 10 counties and zones

Severe drought conditions (D2) developed across the remainder of southwest and south-central Georgia and continued into December.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Severe drought conditions (D2) developed across the remainder of southwest and south-central Georgia and continued into December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 22, 9:10 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 22, 9:10 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EST MON NOV 22 2010

.UPDATE...
00Z UPPER LEVEL PATTERN ACROSS THE CONUS CONSISTS OF AN ENERGETIC
TROUGH ACROSS THE WESTERN STATES/CENTRAL PLAINS...FOLLOWED
DOWNSTREAM BY AMPLIFIED RIDGING FROM THE GULF OF MEXICO UP THE
ATLANTIC SEABOARD. TWO POWERFUL IMPULSES CAN BE SEEN ROTATING
THROUGH THE WESTERN/CENTRAL U.S. TROUGH. THE FIRST IMPULSE IS NOW
EXITING THE NORTHERN MS VALLEY INTO SOUTHERN ONTARIO...AND WAS
RESPONSIBLE FOR BOTH A PLETHORA OF WINTER WINTER ACROSS THE UPPER
MIDWEST...AND A ROUND OF SEVERE WEATHER INTO WI AND ILLINOIS. THE
SECOND IMPULSE IS MAKING ITS WAY ONSHORE ALONG THE PACIFIC NORTHWEST
COAST. IT WILL BE A PIECE OF THIS ENERGY THAT MOVES SOUTHWARD TOWARD
THE NORTHERN GULF COAST LATER IN THE WEEK WITH OUR NEXT GOOD CHANCE
OF RAINFALL.

AT THE SURFACE...HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST IS
RIDGING BACK TO THE WEST ALONG THE NORTHEAST GULF COAST. LOW LEVEL
FLOW ACROSS OUR REGION IS FROM THE SOUTH AND SOUTHEAST AROUND THE
SOUTHERN AND WESTERN PERIPHERY OF THE RIDGE. TEMPERATURES ARE STILL
MILD THIS EVENING AS THEY SLOWLY FALL THROUGH THE 60S.

TONIGHT...MAIN FORECAST CONCERN DURING THE OVERNIGHT WILL BE WITH
THE POTENTIAL FOR LOCALLY DENSE FOG AFTER MIDNIGHT. LOW LEVELS HAVE
BEEN SLOWLY MOISTENING UNDER THE SOUTHERLY FLOW REGIME. 00Z KTLH
SOUNDING SHOWED A VERY DRY ATMOSPHERE AND WELL DEFINED SUBSIDENCE
INVERSION ABOVE 800MB ASSOCIATED WITH THE UPPER RIDGING OVERHEAD.
THIS DRY AIR AND SUPPRESSION ALOFT OVERTOP THE MOISTENING BOUNDARY
LAYER IS A GOOD SETUP FOR THE AREAL FOG DEVELOPMENT LATER TONIGHT.
THOSE WITH TRAVEL PLANS FOR LATER TONIGHT INTO THE FIRST FEW
DAYLIGHT HOURS OF TUESDAY SHOULD BE AWARE OF THE FOG POTENTIAL AND
BE PREPARED FOR RAPIDLY CHANGING VISIBILITY.

TUESDAY...HIGH PRESSURE AT THE SURFACE WILL REMAIN IN CONTROL OF THE
AREA. COLD FRONT CURRENTLY ACROSS THE MIDDLE MS VALLEY WILL BE
HEADING SOUTHWARD INTO TUESDAY MORNING. HOWEVER...AS THE UPPER LEVEL
ENERGY SHEARS OUT AND HEADS TOWARD THE NORTHEASTERN STATES...THIS
FRONT WILL SIMPLY "RUN OUT OF GAS" AND STALL TO OUR NORTH ACROSS
AL/GA DURING THE DAY. THEREFORE FORECAST WILL CALL FOR A MIX OF SUN
AND CLOUDS AFTER THE EARLY MORNING FOG BURNS OFF. EXPECTING ANOTHER
ABOVE AVERAGE DAY IN TERMS OF TEMPERATURES WITH HIGHS INLAND
REACHING THE UPPER 70S. TEMPS WILL BE IN THE LOWER TO MIDDLE 70S
ALONG THE COAST WITH THE LIGHT FLOW OFF THE RELATIVELY COOLER SHELF
WATERS.

&&

.AVIATION...
ATMOSPHERIC CONDITIONS APPEAR FAVORABLE FOR AREAS OF DENSE FOG TO
DEVELOP OVERNIGHT AND TUESDAY MORNING...WITH NEARLY CALM WINDS...A
MOIST BOUNDARY LAYER...AND DRY AIR ALOFT. THE CONSENSUS OF MOS/RAW
MODEL OUTPUT/ENSEMBLE GUIDANCE SUPPORT THIS AS WELL...SO WE ARE
FORECASTING PLENTY OF VLIFR VIS/GIGS AT ALL OF OUR TERMINALS. THE
FOG AND LOW CIGS WILL GRADUALLY DISSIPATE BY LATE MORNING...FOLLOWED
BY VFR CONDITIONS AND LIGHT SOUTH WINDS FOR THE REMAINDER OF THE
DAY.

&&

.MARINE...WINDS AND SEAS WILL DIMINISH THROUGH WEDNESDAY AS WEAK
HIGH PRESSURE BUILDS OVER THE WATERS. ONSHORE FLOW WILL BEGIN TO
INCREASE WEDNESDAY NIGHT INTO THURSDAY AHEAD OF AN APPROACHING
COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE WATERS
FRIDAY WITH STRONG NORTHWEST FLOW DEVELOPING IN ITS WAKE. ADVISORY
CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON INTO SATURDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   55  79  55  79  56 /  10   0  10  10  10
PANAMA CITY   61  76  61  77  61 /  10   0  10   0  10
DOTHAN        58  79  58  78  55 /  10  10  10  10  10
ALBANY        56  80  57  77  57 /  10   0  10  10  10
VALDOSTA      56  80  54  79  56 /   0   0  10  10  10
CROSS CITY    55  81  51  81  54 /   0   0  10   0  10
APALACHICOLA  62  74  60  74  62 /  10   0  10   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

UPDATE...MROCZKA
AVIATION...FOURNIER
MARINE...CAMP
Hazardous weather outlook, Nov 22, 9:35 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 PM EST MON NOV 22 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-231100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
935 PM EST MON NOV 22 2010 /835 PM CST MON NOV 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

AREAS OF FOG...SOME LOCALLY DENSE ARE EXPECTED TO DEVELOP AFTER
MIDNIGHT...AND ESPECIALLY TOWARD SUNRISE. THOSE WITH TRAVEL PLANS
LATE TONIGHT SHOULD BE AWARE OF THIS FOG POTENTIAL AND BE PREPARED
FOR RAPIDLY CHANGING VISIBILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL
REMAIN ABOVE AVERAGE INTO FRIDAY AS MOIST SOUTHERLY FLOW OFF THE
GULF CONTINUES. THE NEXT BEST RAIN CHANCE WILL COME LATER IN THE
WEEK AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA FROM
WEST TO EAST. MUCH DRIER AND COOLER AIR WILL FOLLOW ITS PASSAGE
THIS WEEKEND BEGINNING FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 drought. Local standard time, as filed.

Drought, Clay

When
November 23, 12:00 AM EST to November 30, 11:59 PM EST
Where
Clay forecast zone
Reported by
Official NWS Observations
Coordinates
31.626, -84.980 (the zone’s center; the record gives no point)

Drought, Calhoun

When
November 23, 12:00 AM EST to November 30, 11:59 PM EST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
31.529, -84.624 (the zone’s center; the record gives no point)

Drought, Dougherty

When
November 23, 12:00 AM EST to November 30, 11:59 PM EST
Where
Dougherty forecast zone
Reported by
Official NWS Observations
Coordinates
31.533, -84.216 (the zone’s center; the record gives no point)

Drought, Turner

When
November 23, 12:00 AM EST to November 30, 11:59 PM EST
Where
Turner forecast zone
Reported by
Official NWS Observations
Coordinates
31.716, -83.624 (the zone’s center; the record gives no point)

Drought, Irwin

When
November 23, 12:00 AM EST to November 30, 11:59 PM EST
Where
Irwin forecast zone
Reported by
Official NWS Observations
Coordinates
31.602, -83.276 (the zone’s center; the record gives no point)

Drought, Ben Hill

When
November 23, 12:00 AM EST to November 30, 11:59 PM EST
Where
Ben Hill forecast zone
Reported by
Official NWS Observations
Coordinates
31.760, -83.220 (the zone’s center; the record gives no point)

Drought, Lee

When
November 23, 12:00 AM EST to November 30, 11:59 PM EST
Where
Lee forecast zone
Reported by
Official NWS Observations
Coordinates
31.780, -84.141 (the zone’s center; the record gives no point)

Drought, Terrell

When
November 23, 12:00 AM EST to November 30, 11:59 PM EST
Where
Terrell forecast zone
Reported by
Official NWS Observations
Coordinates
31.777, -84.437 (the zone’s center; the record gives no point)

Drought, Randolph

When
November 23, 12:00 AM EST to November 30, 11:59 PM EST
Where
Randolph forecast zone
Reported by
Official NWS Observations
Coordinates
31.763, -84.754 (the zone’s center; the record gives no point)

Drought, Quitman

When
November 23, 12:00 AM EST to November 30, 11:59 PM EST
Where
Quitman forecast zone
Reported by
Official NWS Observations
Coordinates
31.867, -85.019 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269764, 269768, 269769, 269770, 269771, 269772, 269773, 269774, 269775, 269776.